Advertisement

Theoretical and Mathematical Physics

, Volume 122, Issue 1, pp 107–120 | Cite as

Initial boundary value problems for the nonlinear Schrödinger equation

  • B. Pelloni
Article
  • 57 Downloads

Abstract

A new spectral method for solving initial boundary value problems for linear and integrable nonlinear partial differential equations in two independent variables is applied to the nonlinear Schrödinger equation and to its linearized version in the domain {x≥l(t), t≥0}. We show that there exist two cases: (a) if l″(t)<0, then the solution of the linear or nonlinear equations can be obtained by solving the respective scalar or matrix Riemann-Hilbert problem, which is defined on a time-dependent contour; (b) if l″(t)>0, then the Riemann-Hilbert problem is replaced by a respective scalar or matrix\(\bar \partial \) problem on a time-independent domain. In both cases, the solution is expressed in a spectrally decomposed form.

Keywords

Initial Boundary Arbitrary Domain Global Relation Jump Matrix Nonlinear Schr5dinger Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. S. Fokas and B. Pelloni, “A spectral method for linear and integrable nonlinear PDEs in arbitrary domains,” (unpublished); “A method of solving moving boundary value problems for linear evolution equations,”Phys. Rev. Lett. (submitted).Google Scholar
  2. 2.
    A. S. Fokas,Proc. Roy. Soc. Ser. A,453, 1411–1443 (1997).CrossRefADSMathSciNetGoogle Scholar
  3. 3.
    L. Ehrenpreis,Fourier Analysis in Several Complex Variables, Wiley, New York (1970).zbMATHGoogle Scholar
  4. 4.
    M. J. Ablowitz and A. S. Fokas,Introduction and Applications of Complex Variables, Cambridge Univ. Press, Cambridge (1997).Google Scholar
  5. 5.
    A. S. Fokas and A. Its,SIAM J. Math. Anal.,27, 738–764 (1996).CrossRefMathSciNetGoogle Scholar
  6. 6.
    V. E. Zakharov and A. Shabat,JETP,34, 62–69 (1972).MathSciNetGoogle Scholar

Copyright information

© Kluwer Academic/Plenum Publishers 2000

Authors and Affiliations

  • B. Pelloni
    • 1
  1. 1.Department of Mathematics, Imperial CollegeUniversity of LondonLondonUK

Personalised recommendations